MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. REVERSE BODY SMALL AND BODY SCREW; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. REVERSE BODY SMALL AND BODY SCREW; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number BBS-0960-21SML
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case: (b)(6).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after tsa surgery had been performed on unknown date, the patient experienced that the screw broke, taper came apart and the proximal body dislocated.This adverse event was solved by revision surgery on (b)(6) 2024, in which the reverse body small and body screw and the tss cemented stem sz.06 were explanted.Current health status of patient is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).The reported devices were returned and evaluated.Updated sections: d9, h3, h6 and h11.H3, h6: results of investigation.The associated device was returned and evaluated.The visual inspection revealed that, the implant was still fixed to the liner and had a fractured portion of the body screw stuck in the blind hole, where the stem was mated.The remaining portion looked to be consistent with an implanted product.A lab analysis performed on the device revealed that the taper came apart, the body screw fractured, and the proximal body and stem separated.No defects were seen on the implants.It is not clear what initiated the fracture and separation.No material or manufacturing deviations were observed during this investigation.Device batch number was not provided; thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for titan total shoulder system revealed in the warnings section that the following conditions tend to adversely affect shoulder replacement implants, jeopardizing the efficacy of the implant: excessive patient weight, high levels of patient activity, likelihood of falls, poor bone stock, metabolic disorders, disabilities of other joints.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with the implant and instrumentation manufacturing specification, all implants and instrumentation will be 100% visually inspected.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb, excessive forces and/or injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REVERSE BODY SMALL AND BODY SCREW
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20678437
Report Number3002788818-2024-00117
Device Sequence Number8305037
Product Code KWS
UDI-Device Identifier00885556863473
UDI-Public885556863473
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K130050
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBBS-0960-21SML
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TSS CEMENTED STEM SZ. 06: STEM-0950-025-06.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown